Alert archive / Mississippi / River Flood Warnings in 2009
River Flood Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at May 10, 2009, 9:18 AM CDT for Monroe County, Mississippi. It took effect at May 10, 2009, 3:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2009, 9:18 AM CDT (14:18 UTC)
- In effect from
- May 10, 2009, 3:00 PM CDT
- Expired
- May 11, 2009, 6:26 AM CDT
- In force
- 15 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 13.55 ft at May 10, 2009, 8:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMEG 101418 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 918 AM CDT SUN MAY 10 2009 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE POINTS ALONG THE TOMBIGEE IN MISSISSIPPI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-110518- /O.NEW.KMEG.FL.W.0049.090510T2000Z-090512T1200Z/ /BGBM6.1.ER.090510T2000Z.090511T1200Z.090512T0600Z.NO/ 918 AM CDT SUN MAY 10 2009 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM LATE THIS AFTERNOON UNTIL EARLY TUESDAY MORNING * AT 7 AM SUNDAY THE STAGE WAS...13.4 FEET AND RISING * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 15.6 FEET TOMORROW MORNING * FLOOD STAGE IS 14.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.6 FEET BY TOMORROW MORNING. * AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING $$ MSC095-110518- /O.NEW.KMEG.FL.W.0050.090510T1703Z-090512T1923Z/ /AMYM6.1.ER.090510T1703Z.090511T1200Z.090512T1323Z.NO/ 918 AM CDT SUN MAY 10 2009 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR AMORY * FROM THIS AFTERNOON UNTIL TUESDAY MORNING * AT 8 AM SUNDAY THE STAGE WAS...19.3 FEET AND RISING * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 22.0 FEET TOMORROW MORNING * FLOOD STAGE IS 20.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.0 FEET BY TOMORROW MORNING. * AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$
3 follow-up statements
000 WGUS84 KMEG 101428 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 928 AM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE RIVER...TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-110528- /O.CON.KMEG.FL.W.0049.090510T2000Z-090512T1200Z/ /BGBM6.1.ER.090510T2000Z.090511T1200Z.090512T0600Z.NO/ 928 AM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM LATE THIS AFTERNOON UNTIL EARLY TUESDAY MORNING * AT 7 AM SUNDAY THE STAGE WAS 13.4 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 15.6 FEET TOMORROW MORNING * FLOOD STAGE IS 14.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.6 FEET BY TOMORROW MORNING. * AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING $$ MSC095-110528- /O.CON.KMEG.FL.W.0050.090510T1703Z-090512T1923Z/ /AMYM6.1.ER.090510T1703Z.090511T1200Z.090512T1323Z.NO/ 928 AM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * FROM THIS AFTERNOON UNTIL TUESDAY MORNING * AT 8 AM SUNDAY THE STAGE WAS 19.3 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 22.0 FEET TOMORROW MORNING * FLOOD STAGE IS 20.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.0 FEET BY TOMORROW MORNING. * AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$ MSC087-095-110528- /O.CON.KMEG.FL.W.0033.000000T0000Z-090515T1200Z/ /ABDM6.1.ER.090502T0359Z.090508T1300Z.090515T0600Z.NO/ 928 AM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM LATE TUESDAY MORNING UNTIL EARLY FRIDAY MORNING * AT 8 AM SUNDAY THE STAGE WAS 14.7 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 14.3 FEET WEDNESDAY MORNING * FLOOD STAGE IS 13.0 FEET * AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED $$ MM
000 WGUS84 KMEG 110225 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...LANGUILLE RIVER...MISSISSIPPI RIVER...OBION RIVER...OHIO RIVER...S.F. FORK FORKED DEER RIVER...SAINT FRANCIS RIVER...TENNESSEE RIVER...TOMBIGBEE RIVER...TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC093-111725- /O.CON.KMEG.FL.W.0045.000000T0000Z-000000T0000Z/ /CIRI2.2.ER.090504T0856Z.090511T1200Z.000000T0000Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT CAIRO * UNTIL FURTHER NOTICE * AT 09 PM SUNDAY THE STAGE WAS 50.1 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 50.5 FEET TOMORROW MORNING * FLOOD STAGE IS 40.0 FEET * THE RIVER ROSE ABOVE FLOOD STAGE MONDAY MORNING AND WILL CONTINUE RISING TO NEAR 50.5 FEET BY TOMORROW MORNING THEN BEGIN FALLING. $$ MOC155-TNC045-095-111725- /O.CON.KMEG.FL.W.0034.000000T0000Z-000000T0000Z/ /TPTT1.1.ER.090508T1811Z.090513T0000Z.000000T0000Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT TIPTONVILLE * UNTIL FURTHER NOTICE * AT 09 PM SUNDAY THE STAGE WAS 38.9 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 40.0 FEET TUESDAY EVENING * FLOOD STAGE IS 37.0 FEET * THE RIVER ROSE ABOVE FLOOD STAGE FRIDAY EARLY AFTERNOON AND WILL CONTINUE RISING TO NEAR 40.0 FEET BY TUESDAY EVENING THEN BEGIN FALLING. * AT 40.0 FEET...FLOODING ON LOW LYING ROADS AND FARM LAND INSIDE THE MAIN LINE LEVEE SYSTEM $$ ARC093-TNC045-095-097-MOC155-111725- /O.CON.KMEG.FL.W.0025.000000T0000Z-000000T0000Z/ /CRTM7.1.ER.090507T0030Z.090513T0000Z.000000T0000Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE * UNTIL FURTHER NOTICE * AT 09 PM SUNDAY THE STAGE WAS 36.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 37.5 FEET TUESDAY EVENING * FLOOD STAGE IS 32.0 FEET * THE RIVER ROSE ABOVE FLOOD STAGE WEDNESDAY EVENING AND WILL CONTINUE RISING TO NEAR 37.5 FEET BY TUESDAY EVENING THEN BEGIN FALLING. * AT 37.0 FEET...LOW LYING FARM LAND ON BOTH BANKS OF THE MISSISSIPPI RIVER IN SOUTHEAST MISSOURI AND NORTHWEST TENNESSEE $$ ARC031-111725- /O.EXT.KMEG.FL.W.0048.000000T0000Z-090512T0300Z/ /LCRA4.1.ER.090509T1724Z.090510T2100Z.090511T2100Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER AT LAKE CITY * UNTIL TOMORROW AFTERNOON * AT 08 PM SUNDAY THE STAGE WAS 10.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 10.0 FEET * AT 10.0 FEET...FLOODING IS OCCURRING IN THE LOWLANDS ALONG THE RIVER $$ ARC077-123-111725- /O.EXT.KMEG.FL.W.0035.000000T0000Z-090512T1200Z/ /PLGA4.1.ER.090506T0812Z.090507T1100Z.090512T0600Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE LANGUILLE RIVER AT PALESTINE * UNTIL EARLY TUESDAY MORNING * AT 08 PM SUNDAY THE STAGE WAS 25.3 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 25.0 FEET * AT 25.0 FEET...FLOODING OF LARGE AREAS OF AGRICULTURE LAND ALONG THE RIVER IS OCCURRING $$ TNC045-053-131-111725- /O.CON.KMEG.FL.W.0021.000000T0000Z-000000T0000Z/ /OBNT1.1.ER.090503T1442Z.090506T1300Z.000000T0000Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * UNTIL FURTHER NOTICE * AT 09 PM SUNDAY THE STAGE WAS 36.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 36.0 FEET AFTER MIDNIGHT TOMORROW * FLOOD STAGE IS 34.0 FEET * THE RIVER ROSE ABOVE FLOOD STAGE LATE SUNDAY MORNING AND WILL CONTINUE RISING TO NEAR 36.0 FEET BY AFTER MIDNIGHT TOMORROW THEN BEGIN FALLING. * AT 36.0 FEET...RIVES IS FLOODING. MOST CROP LAND NEAR THE RIVER IS FLOODED $$ TNC045-111724- /O.EXT.KMEG.FL.W.0038.000000T0000Z-090515T1800Z/ /BOGT1.1.ER.090509T0900Z.090511T1200Z.090515T1200Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR BOGOTA * UNTIL FRIDAY MORNING * AT 09 PM SUNDAY THE STAGE WAS 22.7 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 23.0 FEET TOMORROW MORNING * FLOOD STAGE IS 22.0 FEET * THE RIVER ROSE ABOVE FLOOD STAGE EARLY YESTERDAY AND WILL CONTINUE RISING TO NEAR 23.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 22.0 FEET...WIDESPREAD LOWLAND AND AGRICULTURAL FLOODING IS OCCURRING. WATER IS REACHING THE OUTSKIRTS OF BOGOTA $$ TNC033-045-097-111724- /O.EXT.KMEG.FL.W.0051.000000T0000Z-090512T2100Z/ /HLST1.1.ER.000000T0000Z.090511T0200Z.090512T1500Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE S.F. FORK FORKED DEER RIVER NEAR HALLS * UNTIL LATE TUESDAY MORNING * AT 09 PM SUNDAY THE STAGE WAS 9.3 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 9.2 FEET TOMORROW MORNING * FLOOD STAGE IS 9.0 FEET * AT 9.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED $$ TNC039-135-111724- /O.CON.KMEG.FL.W.0032.000000T0000Z-000000T0000Z/ /PRVT1.2.ER.090504T1215Z.090509T2245Z.000000T0000Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE TENNESSEE RIVER AT PERRYVILLE * UNTIL FURTHER NOTICE * AT 08 PM SUNDAY THE STAGE WAS 367.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 365.0 FEET * AT 367.0 FEET...IN PERRY COUNTY...DEER CREEK ROAD TO RIVERFRONT SUBDIVISION IS FLOODED. IN DECATUR COUNTY...IN CHEROKEE HEIGHTS, WATER BEGINS TO FLOOD THE INTERSECTION OF DIVIDER DRIVE AND BILL PERRY DRIVE AT THE SOUTH END OF WOODLAWN SHORES. WATER ALSO BEGINS TO FLOOD THE ACCESS ROAD TO YARBROS LANDING. WATER REACHES THE INTERSECTION OF BRODIES LANDING ROAD AND SEARS LANE...AND IS FLOODING THE BOAT RAMP AREA OF THE PERRYVILLE ACCESS AREA LANDING. $$ MSC095-111724- /O.EXT.KMEG.FL.W.0049.000000T0000Z-090512T0700Z/ /BGBM6.1.ER.090511T0302Z.090511T1200Z.090512T0100Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM TONIGHT UNTIL TOMORROW EVENING * AT 07 PM SUNDAY THE STAGE WAS 13.5 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 14.6 FEET TOMORROW MORNING * FLOOD STAGE IS 14.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 14.6 FEET BY TOMORROW MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING $$ MSC095-111724- /O.EXT.KMEG.FL.W.0050.000000T0000Z-090512T1800Z/ /AMYM6.1.ER.090511T0009Z.090511T1200Z.090512T1200Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL TUESDAY MORNING * AT 08 PM SUNDAY THE STAGE WAS 20.2 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 21.7 FEET TOMORROW MORNING * FLOOD STAGE IS 20.0 FEET * THE RIVER ROSE ABOVE FLOOD STAGE THIS EVENING AND WILL CONTINUE RISING TO NEAR 21.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$ MSC087-095-111724- /O.EXT.KMEG.FL.W.0033.000000T0000Z-090515T1930Z/ /ABDM6.1.ER.090502T0359Z.090508T1300Z.090515T1330Z.NO/ 925 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM TUESDAY MORNING UNTIL FRIDAY MORNING * AT 08 PM SUNDAY THE STAGE WAS 14.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 14.1 FEET WEDNESDAY EARLY AFTERNOON * FLOOD STAGE IS 13.0 FEET * THE RIVER ROSE ABOVE FLOOD STAGE TUESDAY AFTERNOON AND WILL CONTINUE RISING TO NEAR 14.1 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
000 WGUS84 KMEG 111126 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 626 AM CDT MON MAY 11 2009 THE FLOOD WARNING HAS BEEN CANCELLED FOR 2 POINTS ON THE TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN NECESSARY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-111156- /O.CAN.KMEG.FL.W.0049.000000T0000Z-090512T0700Z/ /BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 626 AM CDT MON MAY 11 2009 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT BIGBEE * AT 5 AM MONDAY THE STAGE WAS 13.1 FEET AND FALLING * NO FLOODING IS CURRENTLY FORECAST * FLOOD STAGE IS 14.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL AND IS EXPECTED TO BE NEAR 12.0 FEET THIS AFTERNOON * AT 13.0 FEET...BOTTOMLAND FLOODING IS OCCURRING $$ MSC095-111156- /O.CAN.KMEG.FL.W.0050.000000T0000Z-090512T1800Z/ /AMYM6.1.ER.090511T0009Z.090511T0245Z.090511T0533Z.NO/ 626 AM CDT MON MAY 11 2009 FORECAST INFORMATION FOR TOMBIGBEE RIVER NEAR AMORY * AT 5 AM MONDAY THE STAGE WAS 19.2 FEET AND FALLING * NO FLOODING IS CURRENTLY FORECAST * FLOOD STAGE IS 20.0 FEET * FORECAST...THE RIVER WILL DROP TO NEAR 18.0 FEET THIS AFTERNOON * AT 20.0 FEET...LOWLAND FLOODING BEGINS $$ MM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 10, 6:29 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 10, 6:29 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
629 AM CDT SUN MAY 10 2009
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 458 AM CDT SUN MAY 10 2009/
..FLASH FLOOD POTENTIAL CONTINUING THROUGH EARLY SUNDAY EVENING...
DISCUSSION...09Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY
BOUNDARY THIS MORNING FROM SOUTH CAROLINA BACK THROUGH SOUTHERN
ALABAMA/MISSISSIPPI AND INTO LOUISIANA AND EAST TEXAS. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS THE ARKLATEX REGION THIS
MORNING AND HAVE PROGRESSED INTO SOUTH CENTRAL ARKANSAS AS OF
FORECAST ISSUANCE. ACROSS THE MID SOUTH...MAINLY RAIN FREE
CONDITIONS HAVE PERSISTED THROUGH THE NIGHT WITH TEMPERATURES
RANGING FROM THE MIDDLE 50S ACROSS PORTIONS OF WEST TENNESSEE NEAR
THE TENNESSEE RIVER AND MAINLY 60S SOUTH OF A
JONESBORO...MEMPHIS...IUKA LINE. PRECIPITATION CHANCES REMAIN THE
PREDOMINANT FORECAST CHALLENGE IN BOTH THE SHORT TERM AND LONG
TERM FORECAST.
SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)...ANOTHER MESOSCALE
CONVECTIVE SYSTEM DEVELOPED OVERNIGHT ACROSS THE ARKLATEX REGION
ALONG THE PERIPHERY OF 850 MB THETA-E RIDGE AND HAS PUSHED EAST
INTO EAST CENTRAL ARKANSAS THUS FAR. MEANWHILE...A QUASI-
STATIONARY FRONT LOCATED IN THE DEEP SOUTH IS NOT EXPECTED TO MOVE
MUCH FURTHER SOUTH OVER THE NEXT 12 TO 24 HRS. AS A
RESULT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED TODAY ACROSS THE MID SOUTH...WITH THE BEST CHANCES FOR
RAIN...PERHAPS HEAVY AT TIMES...ACROSS NORTH MISSISSIPPI AND
PORTIONS OF EAST CENTRAL ARKANSAS SOUTH OF I-40. SHORT TERM MODELS
INDICATE PRECIPITABLE WATER VALUES WILL REMAIN HIGH TOWARDS 2
INCHES AND K INDICIES AROUND 35. BASED ON LATEST TRENDS OPTED TO
EXTEND ONGOING FLASH FLOOD WATCH ACROSS THE ABOVE AREAS THROUGH 7
PM TONIGHT.
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT
ACROSS THE FORECAST AREA...ESPECIALLY ACROSS THE SOUTHERN TWO-
THIRDS AS BOTH THE NAM AND GFS INDICATE ANOTHER MCS DEVELOPING
ACROSS THE SOUTHERN PLAINS AND PUSHING INTO THE LOWER MISSISSIPPI
VALLEY TONIGHT INTO MONDAY. CONSEQUENTLY...CONTINUED LIKELY POPS
ACROSS THE SOUTHERN TWO THIRDS OF THE MID SOUTH WITH CHANCE POPS
OVER THE NORTHERN THIRD. WILL LET DAY SHIFT ASSESS POTENTIAL FOR
CONTINUATION/EXPANSION OF FLASH FLOOD WATCH TONIGHT INTO MONDAY AS
THE 12Z MODELS ARRIVE LATER THIS MORNING.
BY MONDAY AFTERNOON...THE QUASI-STATIONARY BOUNDARY WILL BEGIN TO
MOVE NORTHEAST AS A WARM FRONT BRINGING INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO THE REMAINDER OF THE
SHORT TERM PERIOD. KEPT RAIN CHANCES ON THE LOWER END DUE TO SOME
MODEL DISAGREEMENTS BUT WILL LIKELY NEED TO BE RAISED IN
SUBSEQUENT FORECASTS.
LONG RANGE...(WEDNESDAY THROUGH SATURDAY)...AN UNSETTLED WEATHER
PATTERN WILL CONTINUE ACROSS THE MID SOUTH THROUGH THE ENTIRE LONG
RANGE FORECAST RESULTING IN SEVERAL CHANCES FOR SHOWERS AND
THUNDERSTORMS. A WARM FRONT WILL PUSH NORTHEAST THROUGH THE ENTIRE
AREA THROUGH WEDNESDAY WITH A TRAILING COLD FRONT ARRIVING INTO THE
MID SOUTH THURSDAY AND BECOMES QUASI-STATIONARY ACROSS THE AREA
THROUGH FRIDAY. THIS FRONT WILL THEN PUSH BACK NORTH AS A WARM
FRONT INTO THE MIDDLE MISSISSIPPI/OHIO VALLEYS FRIDAY NIGHT INTO
SATURDAY. ADDED ISOLATED SHOWERS AND THUNDERSTORMS TO THE
REMAINDER OF THE FORECAST AS A SOUTHERLY WINDS ON THE BACK SIDE OF
HIGH PRESSURE BRING A WARM AND MOIST...UNSTABLE AIRMASS FROM THE
GULF OF MEXICO INTO THE LOWER MISSISSIPPI.
CJC
AVIATION...
12Z TAF CYCLE
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO ADVANCE
EASTWARD OVER THE TAF SITES THIS MORNING. KTUP WILL HAVE THE BEST
CHANCE OF THUNDERSTORMS...HOWEVER CONFIDENCE IS MODERATELY HIGH THAT
THUNDERSTORMS WILL STAY JUST SOUTH OF KMEM...THUS HAVE VCTS THIS
MORNING AS COMPLEX BEGINS TO DROP MORE SOUTH. SINCE WEAK HIGH
PRESSURE IS STILL NUDGING IN FROM THE NORTH...BELIEVE CEILINGS WILL
REMAIN VFR THIS MORNING AT ALL SITES...THEN DECREASING TO MVFR
CONDITIONS THIS AFTERNOON AT KMEM AND KTUP....WHILE KJBR AND KMKL
REMAIN VFR. NOT AS CONFIDENT OVERNIGHT TONIGHT WITH A SMALL BREAK IN
PRECIPITATION...AND THEN RESTARTING BETWEEN 05-07Z FOR ALL
LOCATIONS. ALSO CONFIDENCE IS LOW ON VFR CEILINGS AT KJBR...AND IFR
CONDITIONS AT KTUP...BUT HIGHER THAT KMEM AND KMKL REMAIN MVFR.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 70 57 70 57 / 60 60 30 20
MKL 69 54 71 51 / 40 50 10 10
JBR 69 53 71 53 / 50 50 20 10
TUP 70 59 70 56 / 70 60 30 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LEE AR-PHILLIPS.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...NONE.
&&Hazardous weather outlook, May 10, 5:06 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 506 AM CDT SUN MAY 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 506 AM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI THROUGH 7 PM TONIGHT AS SUB-TROPICAL MOISTURE OVERRUNS A STATIONARY FRONT OVER THE DEEP SOUTH. CONSEQUENTLY...HEAVY RAINFALL MAY LEAD TO THE POTENTIAL OF FLASH FLOODING ACROSS THESE AREAS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:17 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tunica | 5 hr |
| May 10, 8:25 AM CDT | Flash Flood Warning | MEG | Coahoma | 4 hr |
| May 10, 9:18 AM CDT | River Flood Warning | MEG | Monroe | 21 hr |
Nearby
River Flood Warnings in Mississippi, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.